Alert archive / Illinois / Beach Hazards Statements in 2018
Beach Hazards Statement 24, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 30, 2018, 4:40 AM CDT for Lake County, Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2018, 4:40 AM CDT (09:40 UTC)
- Expired
- Sep 30, 2018, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WHUS43 KLOT 300940 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 440 AM CDT Sun Sep 30 2018 ILZ006-014-301600- /O.NEW.KLOT.BH.S.0024.180930T0940Z-180930T1600Z/ Lake IL-Cook- 440 AM CDT Sun Sep 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 AM CDT THIS MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect until 11 AM CDT this morning. * LOCATION...Lake and Cook Counties of northeast Illinois * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ KMD
1 follow-up statement
817 WHUS43 KLOT 301553 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1053 AM CDT Sun Sep 30 2018 ILZ006-014-301700- /O.EXP.KLOT.BH.S.0024.000000T0000Z-180930T1600Z/ Lake IL-Cook- 1053 AM CDT Sun Sep 30 2018 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM CDT THIS MORNING... The Beach Hazard Statement will be allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 3:40 AM CDT, 1 hour earlier.
Area forecast discussion, Sep 30, 3:40 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 340 AM CDT Sun Sep 30 2018 .SHORT TERM... 340 AM CDT Through tonight... The elevated warm frontal boundary is starting to shift northward both into Wisconsin and across Lake Michigan, and thus expect the bands of rain showers to diminish in coverage as we head into Sunday morning. But with the frontal boundary expected to linger in the area today, additional weaker warm advection pulses will keep a lower threat for showers this morning and another increase again in the afternoon. The surface front will attempt to lift northward a tad this morning, but it will bisect the area keeping areas north cool in the 50s and cloudy, while areas south get a bit more sunshine and warm into the 70s. The front will shift back southward this evening. Meanwhile, low level winds will back and reinvigorate warm air advection tonight, and expect another uptick in showers. Areas along and north of I-88 appear favored for this activity. Models depict some weak elevated instability which may allow for a t-storm or two during the evening and overnight hours. KMD && .LONG TERM... 303 AM CDT Monday through Saturday... Overview...The extended still looks active with numerous periods of showers and storms. Temperatures are tricky through the extended due to frontal boundaries. Severe storms are still possible Monday mainly northeast of I-55. Periods of well above normal temperatures are also possible especially Wednesday. A warm front will continue shifting north Monday morning, pushing lingering showers north with it. Showers are expected along and north of I-88, but there should be a couple of dry hours north of I- 88 Monday afternoon. Showers and storms will form along a cold front over Wisconsin and Iowa, and reach north-central IL late Monday afternoon/evening. CAPE values will depend on how much surface heating we see Monday, and the forecast looks rather cloudy right now. Shear looks very favorable for severe storms. Due to time of day, I agree with the SPC outlook of a marginal risk for severe storms northeast of I-55. CAPE should diminish as the evening progresses, so severe storms are less likely late Monday evening and overnight as storms trek over and southwest of I-55. Highs Monday depend on cloud cover and how quickly the front moves through. In general it looks like areas north of I-88 will warm into the 70s, while areas south of I-88 will get into the 80s. Even warmer temperatures are possible if clouds are thinner than forecast. Lingering showers and storms shift east out of the area Tuesday morning. Looking at another day where temperatures may vary widely from 60s along the IL/WI state line to 80s across central IL. A warm front is forecast to lift across the region Tuesday night, and showers/storms may accompany the front. The GFS is much more excited about precip than other models, so I capped precip chances at slight chance. Low confidence in precip chances continues Wednesday as many models again indicate a dry day within the warm sector. The GFS, however, suggests showers and storms are possible, so I only have a slight chance of showers/storms in the forecast. High temps will depend on cloud cover and precip. I have higher confidence in mid to upper 80s south of I-80 than low to mid 80s north of I-80. Temps north of I-80 may be warmer than forecast if precip does not develop. We could be looking at upper 80s across the region along with southwest winds gusting to 30 MPH. Precip associated with another cold front moves through Wednesday night. Thursday could be drier than forecast as we will be between fronts. The in between period may also lead to highs ranging from around 70 near the IL/WI border to upper 70s south of I-80. Yet another warm front are forecast to surge north over the forecast area Thursday night into Friday. Showers and storms are possible with the front. High temperatures will be impacted by precipitation coverage and how quickly the front moves through the region. The low's cold front brings more showers and storms Friday night into Saturday. JEE && .AVIATION... For the 06Z TAFs... Periods of showers with lowering ceilings look to be the trend this forecast period. Latest radar imagery showing an another uptick in showers moving through northern IL at this time, with this showery development likely continuing for much of the night. Mainly light showers with vis likely staying at or above 6sm expected, and with thunder not likely. Showers depart Sunday morning, but will likely return later in the day and again overnight, though primary scattered in nature. Current forecast is for showers late in the period, but will need to monitor for the potential for some embedded thunder especially by Sunday night. The focus for precip tonight will be along and north of the I-88 corridor. VFR ceilings will remain for much of the overnight hours, but should see a steady lowering trend into early Sunday morning with low end MVFR likely. Low ceilings look to remain the trend through the end of the forecast period. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 29, 3:04 PM CDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 304 PM CDT Sat Sep 29 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 302015- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 304 PM CDT Sat Sep 29 2018 /404 PM EDT Sat Sep 29 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... High Swim Risk Monday... Limited Severe Thunderstorm Risk. Limited Flooding Risk. High Swim Risk Tuesday and Wednesday... Limited Thunderstorm Risk. Thursday and Friday... Limited Thunderstorm Risk. High Swim Risk DISCUSSION: Severe storms are possible Monday late afternoon or evening. Some stronger storms may produce locally heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-302015- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 304 PM CDT Sat Sep 29 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Hazardous conditions for small craft are likely. Monday... Hazardous conditions for small craft are likely. Limited Severe Thunderstorm Risk. Tuesday... Limited Thunderstorm Risk. Wednesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Thursday... Hazardous conditions for small craft are likely. Friday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:01 AM CDT | Small Craft Advisory | LOT | 33 hr |
Nearby
Beach Hazards Statements in Illinois, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.